Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 20, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 19, 2000, 10:25 AM CDT for Leon County, Robertson County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 19, 2000, 10:25 AM CDT (15:25 UTC)
- Expired
- May 19, 2000, 1:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Leon County, TX, Robertson County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 3.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 191537 FFWFWD TXC289-395-191830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1025 AM CDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... LEON COUNTY IN NORTHEAST TEXAS ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 130 PM CDT * AT 1025 AM CDT...SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS REPORTED OVER FIVE INCHES OF RAINFALL AROUND BUFFALO SINCE 600 AM THIS MORNING. RADAR DETECTED SIMILAR AMOUNTS OVER THE REST OF NORTHERN LEON AND NORTHERN ROBERTSON COUNTIES. * LOCATIONS IN THE WARNING INCLUDE FRANKLIN...MARQUEZ...BUFFALO AND CENTERVILLE. DOPPLER RADAR ESTIMATES RAINFALL MAY BE NEAR SIX INCHES IN SOME PARTS OF THE WARNED AREA. RADAR DETECTED ADDITIONAL THUNDERSTORMS DEVELOPING IN THE AREA. MORE HEAVY RAINFALL CAN BE EXPECTED THROUGH EARLY AFTERNOON. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3159 9591 3096 9668 3080 9655 3131 9568
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 6:45 AM CDT, 3 hours 40 minutes earlier.
Area forecast discussion, May 19, 6:45 AM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD THE AVIATION DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
645 AM CDT FRI MAY 19 2000
A COLD FRONT THAT EXTENDED SOUTHEAST OF A CLARKSVILLE...TO TEMPLE
LINE...WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TODAY. MOST OF THE
SHOWERS AND THUNDERSTORMS WILL REMAIN SOUTH OF THE METROPLEX AIRPORTS
THROUGH MID AFTERNOON. SHOWERS AND THUNDERSTORMS WILL AFFECT THE
WACO AREA INTO THE LATE MORNING HOURS. WILL KEEP MVFR CONDITIONS
FOR THE REST OF THIS MORNING IN THE WACO AREA...WITH SOME TEMPO
IFR CONDITIONS IN THUNDERSTORMS. SATELLITE IMAGERY INDICATES THAT
VFR CONDITIONS WILL PROBABLY CONTINUE FOR THE REMAINDER OF THIS
MORNING FROM DALLAS-FORT WORTH AREA NORTHWARDS. WILL PUT A PROB40
OF THUNDERSTORMS IN THE METROPLEX AIRPORTS FROM MID AFTERNOON
THROUGH THE EVENING HOURS AS THE AIRMASS REMAINS UNSTABLE AND WE
SHOULD SEE REDEVELOPMENT BY THEN. 58
.FTW...FLASH FLOOD WATCH TODAY ALONG AND SOUTHEAST OF A
GOLDTHWAITE...TO HILLSBORO...TO EMORY LINE.In the hours before
Special weather statement, May 19, 8:00 AM CDT, 2 hours 25 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-191700- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 800 AM CDT FRI MAY 19 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE SOUTHERN PART OF NORTH TEXAS...GENERALLY ALONG AND SOUTH OF A GOLDTHWAITE...TO ATHENS LINE. THE SLIGHT RISK AREA INCLUDES WACO...TEMPLE...KILLEEN...CENTERVILLE...AND PALESTINE. A COLD FRONT THAT WAS SOUTHEAST OF A CLARKSVILLE...MEXIA...TO TEMPLE LINE...SHORTLY AFTER SUNRISE...WILL CONTINUE TO MOVE SOUTHEAST TODAY. ALTHOUGH THIS FRONT WILL MOVE THROUGH THEN REST OF NORTH TEXAS THIS MORNING...OVERRUNNING WILL OCCUR NORTH OF THE FRONT. THUNDERSTORMS THAT DEVELOP MAY INTENSIFY ENOUGH TO PRODUCE SOME LARGE HAIL AND HEAVY RAIN. ...RAIN... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR TODAY...ALONG AND SOUTHEAST OF A GOLDTHWAITE...TO EMORY LINE. SOME AREAS BETWEEN COMANCHE...AND GATESVILLE...AND OTHERS EAST OF A BONHAM...TO CORSICANA LINE... RECEIVED 2 TO 3 INCHES OF RAIN OVERNIGHT. EMERGENCY MANAGERS AND STORM SPOTTERS WITHIN THE SLIGHT RISK AREA SHOULD PREPARE FOR POSSIBLE ACTIVATION THIS AFTERNOON AND TONIGHT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTE[RN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).
Local storm report, May 19, 8:08 AM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
808 AM CDT FRI MAY 19 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0945 PM NOVICE TX FLOOD
05/18/00 LAMAR WATER OVER COUNTY ROADS
SOUTH AND EAST OF
NOVICE.
0815 PM PIN HOOK TX WIND DAMAGE
05/18/00 LAMAR TREES BLOWN DOWN 1/4 MI N
OF PIN HOOK.
0230 AM EVANT TX HAIL
05/19/00 CORYELL< 3/4 TO ONE INCH HAIL
REPORTED IN EVANT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:03 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 27 min |
| May 18, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 46 min |
| May 18, 9:01 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 44 min |
| May 18, 9:06 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 39 min |
| May 18, 9:41 PM CDT | Flash Flood Warning | FWD | Collin, Fannin, Lamar | 3 hr |
| May 18, 11:04 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 56 min |
| May 19, 2:20 AM CDT | Severe Thunderstorm Warning | FWD | Coryell | 55 min |
| May 19, 4:36 AM CDT | Flash Flood Warning | FWD | Van Zandt | 3 hr |
| May 19, 1:25 PM CDT | Flash Flood Warning | FWD | Leon | 2 hr |
| May 19, 6:12 PM CDT | Flash Flood Warning | FWD | Dallas, Ellis, Kaufman | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.